Tornadoes · United States · Texas · 2010
EF0 tornado, Swearingen, Texas, April 22, 2010
This EF0 tornado ran 5.0 miles across Cottle County on April 22, 2010, touching down at 9:05 PM CDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 22, 2010
- Touchdown
- 9:05 PM CDT (02:05 UTC)
- Lifted
- 9:12 PM CDT (02:12 UTC)
- On the ground
- 7 minutes
- Path length
- 5.0 miles (8.0 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- County
- Cottle County
- Touchdown point
- 34.150, -100.220
- Lift-off point
- 34.193, -100.150
- Record number
- 1004222005-01
What the Weather Service recorded
Scattered thunderstorms developed over the central and eastern South Plains region of west Texas during the late afternoon and evening hours of the 22nd. These storms resulted in significant severe weather, including strong tornadoes, as they impacted portions of the extreme southeastern Panhandle and the Rolling Plains. |The severe weather over the South Plains of west Texas on the 22nd was part of a larger tornado outbreak that impacted areas from west Texas northward through western Kansas and eastern Colorado.||Thunderstorms initiated over the central South Plains along and east of a dryline late in the day. These storms, some exhibiting supercell characteristics, initially became severe and produced large hail and damaging winds before 18:00 CST. By 18:20 CST, the first of three tornadoes, two of which were long-lived and significant, developed over northeastern Motley County. The parent supercell thunderstorm produced two damaging and rain-wrapped tornadoes over portions of Motley and Cottle Counties. The initial tornado south of Northfield crossed the Motley and Cottle County line southwest of Cee Vee. This three-quarter mile wide EF-2 tornado destroyed windmills and utility poles as it tracked through rural ranchlands. The second tornado heavily damaged or destroyed three farmsteads south and southeast of Cee Vee (Cottle County). Winds were estimated at approximately 140 mph where one home was destroyed east of that community. No injuries were reported.||A second supercell thunderstorm developed south of the initial tornadic storm, and became tornadic near Swearingen (Cottle County) shortly after 21:00 CST.||In addition to tornadoes, numerous reports of large hail up to the size of baseballs were received. Another Cottle County home was heavily damaged by thunderstorm winds just north of Paducah as convection organized into a linear complex late in the evening. Also, training thunderstorms repeatedly moved over the Tahoka area in Lynn County. This resulted in areas of flooding and portions of two U.S. Highways were rendered impassable.||In all, property damages were estimated at $530,000. No injuries were reported.
Numerous storm chasers and Skywarn spotters reported witnessing an intermittent tornado near Swearingen shortly after 20:00 CST on the 22nd. Post-storm surveys by National Weather Service meteorologists did not reveal significant damage in the area, however, the number of eyewitness reports coupled with Doppler radar presentations of the parent supercell lend credibility to the presence of a tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
21 minutes of warning. NWS LUB issued a tornado warning for this county at 01:44 UTC, 21 minutes before the tornado touched down, in force until 02:45 UTC.
The county was under a tornado watch, issued at 01:35 UTC and running to 06:08 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:34 UTC | 01:35 UTC | Tornado Watch | LUB |
| 00:14 UTC | 01:00 UTC | Tornado Warning | LUB |
| 00:57 UTC | 01:45 UTC | Tornado Warning | LUB |
| 01:03 UTC | 05:00 UTC | Flood Advisory | LUB |
| 01:35 UTC | 06:08 UTC | Tornado Watch | LUB |
| 01:44 UTC | 02:45 UTC | Tornado Warning | LUB |
| 02:43 UTC | 03:05 UTC | Tornado Warning | LUB |
| 04:28 UTC | 05:15 UTC | Severe Thunderstorm Warning | LUB |
| 18:49 UTC | 01:00 UTC | Wind Advisory | LUB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 00:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Apr 22, 6:35 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 22, 6:35 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 635 PM CDT THU APR 22 2010 .AVIATION... ONGOING THUNDERSTORMS THIS AFTERNOON WILL CONTINUE INTO THE EVENING HOURS NEAR KCDS. THERE IS A HIGH CHANCE OF A THUNDERSTORM TO HIT KCDS DURING THE EVENING. ADDITIONALLY...THERE WILL BE A CHANCE OF AN ISOLATED STORM TO HIT KLBB DURING THE SAME TIME PERIOD. THEREFORE HAVE OPTED FOR A CB IN THE TAF AT KLBB. A PACIFIC FRONT WILL MOVE THROUGH THE ENTIRE AREA OVERNIGHT ENDING THE THUNDER CHANCES. SURFACE WINDS WILL GREATLY INCREASE TOMORROW AFTERNOON IN RESPONSE TO A STRONG STORM SYSTEM NORTH OF THE AREA. && .PREV DISCUSSION... /ISSUED 343 PM CDT THU APR 22 2010/ SHORT TERM... UPPER LOW OVER THE DESERT SOUTHWEST WITH A STRONG SHORT WAVE TROUGH AND A MID AND UPPER LEVEL WIND MAXIMUM ROTATING NOW INTO SOUTHEAST ARIZONA AND SOUTHWEST NEW MEXICO...AND EXPECTED TO MOVE UP INTO EASTERN NEW MEXICO AND THE TEXAS SOUTH PLAINS LATER THIS EVENING. A PACIFIC COLD FRONT WAS CROSSING THROUGH CENTRAL NEW MEXICO...AND WILL SWEEP OUT THROUGH THE EASTERN PLAINS LATE THIS AFTERNOON...THEN THROUGH THE TEXAS PANHANDLE AND SOUTH PLAINS THIS EVENING. A DRYLINE THAT HAS BEEN FAIRLY DIFFUSE OVER THE WESTERN SOUTH PLAINS NONE-THE-LESS HAS BEEN PERSISTENT AND NOW SEEING SHOWERS AND THUNDER BREAKING OUT ALONG A FEW PARTS OF THE DRYLINE...ESPECIALLY BACK INTO EASTERN NEW MEXICO. ALSO...MOIST BACKED SOUTHEAST FLOW REMAINS OVER THE ROLLING PLAINS WITH NET CONVERGENT FLOW THROUGH THE EASTERN SOUTH PLAINS AND THE ROLLING PLAINS. MIXED LAYER CAPE VALUES IN THIS REGION ARE EXPECTED TO BE IN EXCESS OF 2000 J/KG. A TORNADO WATCH IS IN EFFECT UNTIL 03Z THIS EVENING FOR THIS AREA. AS THE UPPER TROUGH ROTATES IN...THE PACIFIC COLD FRONT WILL OVERCOME THE DRYLINE. HIGH BASED SHOWERS AND THUNDER SPREADING THROUGH WESTERN ZONES SHOULD ERUPT NEAR CENTRAL INTO EASTERN SOUTH PLAINS...SPREADING INTO ROLLING PLAINS DURING THE EVENING. DURING THE EARLY EVENING...FLOW OVER THE EASTERN HALF OF THE AREA WILL FAVOR A MIXTURE OF DISCRETE CELLS AND LINES ALONG WITH WAVES ALONG THE LINES AND A CLEAR TORNADO THREAT. BY LATE EVENING...FLOW SHOULD FAVOR MORE A LINEAR SYSTEM WITH DECREASING TORNADO THREAT BUT ON-GOING WIND AND HAIL RISK AS CONVECTIVE SYSTEM SWEEPS THROUGH ROLLING PLAINS. RAINFALL AMOUNTS AROUND A HALF INCH LOOKS REASONABLE EASTERN ZONES...AND MOSTLY UNDER A TENTH OF AN INCH WESTERN ZONES. DRIER AIR WILL FOLLOW LATER TONIGHT WHILE INCREASING WEST-SOUTHWEST FLOW WILL LEAD TO A COOLER BUT WINDY DAY ON FRIDAY. WINDS MAY REACH ADVISORY LEVELS FOR PORTIONS OF WESTERN SOUTH PLAINS...AND WITH RECENT RAINFALL THERE MAY BE A LAYER OF FINE SILT READY TO BE PICKED UP BY THE WIND. SO...RETAINED DRY AND WINDY FORECAST WITH MENTION OF PATCHY DUST FOR NOW. RMCQUEEN LONG TERM... ONLY MINOR CHANGES MADE TO THE EXTENDED FORECAST. LARGE UPPER LEVEL SYSTEM ACROSS THE SW WILL BE MOVING INTO THE CENTRAL PLAINS ON SATURDAY...WITH NW FLOW ALOFT DEVELOPING IN ITS WAKE THROUGH THE WEEKEND. A SECONDARY FRONT WILL PUSH THROUGH SATURDAY AFTERNOON WITH BREEZY NORTHWESTERLY WINDS IN ITS WAKE. LOW-LEVEL MOISTURE WILL BE RATHER LIMITED IN ADVANCE OF THE FRONT...THOUGH THE NAM DOES PAINT A LITTLE LIGHT QPF ACROSS THE EASTERN ZONES DURING THE AFTERNOON HOURS. PROGGED SOUNDINGS SUGGEST SOME WEAK INSTABILITY WITH THE POSSIBILITY OF A HIGH BASED SHOWER...BUT PROSPECTS OF ANY MEANINGFUL ACCUMULATION APPEAR LOW. ALSO...SOME MEDIUM RANGE NWP TRIES TO ADVANCE HIGHER TERRAIN CONVECTION IN NORTHERN NM AND SE CO TOWARD THE NW CWA BOTH SATURDAY AND SUNDAY EVENINGS...BUT THE ENVIRONMENT DOES NOT APPEARS PARTICULARLY FAVORABLE FOR THE STORMS TO MAKE THE LONG TRACK INTO THE REGION. AN UPPER LEVEL TROUGH WILL THEN TRANSLATE THROUGH THE NORTHERN STREAM EARLY NEXT WEEK DROPPING ANOTHER FRONT INTO THE REGION...THOUGH THE EXACT STRENGTH/PUSH OF THE FRONT REMAINS IN QUESTION. ALSO...GUIDANCE INDICATES A WEAK UPPER WAVE APPROACHING IN THE SOUTHERN STREAM NEXT TUESDAY...THOUGH SOME LATITUDE/TIMING DIFFERENCES EXIST. MOISTURE MAY BE SOMEWHAT LIMITED...BUT IF UPPER AND SFC FEATURES COME TOGETHER THEY MAY LEAD TO INCREASING STORM CHANCES LATE MONDAY OR TUESDAY. FOR NOW HAVE KEPT POPS BELOW MENTIONABLE LEVELS UNTIL THE PICTURE CLEARS. STORM CHANCES COULD IMPROVE LATER IN THE WEEK AS ANOTHER LARGE TROUGH MOVES INTO THE WESTERN CONUS. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 66 39 68 39 / 40 10 10 10 10 TULIA 43 66 41 70 41 / 40 10 10 10 10 PLAINVIEW 44 67 40 72 41 / 40 10 10 10 10 LEVELLAND 44 68 41 72 43 / 40 10 10 10 10 LUBBOCK 45 69 43 73 44 / 40 10 10 10 10 DENVER CITY 45 68 41 75 43 / 30 10 10 10 10 BROWNFIELD 46 68 42 74 44 / 40 10 10 10 10 CHILDRESS 51 73 47 74 48 / 60 10 10 10 10 SPUR 48 72 40 75 45 / 60 10 10 10 10 ASPERMONT 52 75 46 78 47 / 60 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Apr 22, 3:16 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CDT THU APR 22 2010 TXZ021>044-232030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 316 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS AND A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE SOUTH PLAINS...SOUTHERN PANHANDLE...AND SOUTHERN ROLLING PLAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ALONG A DRYLINE ROUGHLY OVER THE INTERSTATE 27 CORRIDOR. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP WEST OF THE DRYLINE DURING THE AFTERNOON AND EVENING HOURS. THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BECOME MOST WIDESPREAD BY THIS EVENING INTO THE OVERNIGHT HOURS...ESPECIALLY OVER THE CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO SOUTHWESTERLY WIND SPEEDS MAY EXCEED 30 MPH...ESPECIALLY ACROSS THE CENTRAL AND WESTERN SOUTH PLAINS FRIDAY AFTERNOON AND EVENING. AREAS OF BLOWING DUST WILL BE POSSIBLE. WIND ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SKYWARN STORM SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 22, 7:51 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
751 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 12 ENE POST 33.26N 101.19W
04/22/2010 E2.75 INCH GARZA TX EMERGENCY MNGR
GOLFBALL TO BASEBALL SIZED HAIL REPORTED
&&
EVENT NUMBER LUB1000063
MCONDERLocal storm report, Apr 22, 8:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 4 E CROSBYTON 33.64N 101.17W
04/22/2010 CROSBY TX TRAINED SPOTTER
COTTON TRAILER FLIPPED OVER AND POLE BARN PUSHED OVER
FROM NORTH TO SOUTH IN THE VICINITY OF SILVER FALLS
ROADSIDE PARK
&&
EVENT NUMBER LUB1000064
MCONDERLocal storm report, Apr 22, 8:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL TAHOKA 33.16N 101.79W
04/22/2010 E1.00 INCH LYNN TX CO-OP OBSERVER
HAIL SIZE INCREASING
&&
EVENT NUMBER LUB1000065
MCONDERSpecial weather statement, Apr 22, 8:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 840 PM CDT THU APR 22 2010 TXZ029-030-035-036-230245- CROSBY-FLOYD-HALE-LUBBOCK- 840 PM CDT THU APR 22 2010 ...STRONG THUNDERSTORM ADVISORY FOR LUBBOCK...CROSBY...HALE AND FLOYD COUNTIES... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF LUBBOCK TO ABOUT 15 MILES NORTHEAST OF LUBBOCK. STORMS WERE MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS HAVE BEEN STRENGTHENING THIS EVENING...AND A TORNADO WATCH IS IN EFFECT. RESIDENTS ARE ADVISED TO STAY TUNED TO DEVELOPING WEATHER CONDITIONS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Apr 22, 8:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
841 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 N TAHOKA 33.24N 101.79W
04/22/2010 E1.00 INCH LYNN TX LAW ENFORCEMENT
PEA TO QUARTER SIZED HAIL REPORTED ALONG FM400 BETWEEN
TAHOKA AND WILSON
&&
EVENT NUMBER LUB1000066
MCONDERSpecial weather statement, Apr 22, 8:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 850 PM CDT THU APR 22 2010 TXZ030-031-036-230245- CROSBY-FLOYD-MOTLEY- 850 PM CDT THU APR 22 2010 ...STRONG THUNDERSTORM ADVISORY FOR CROSBY...FLOYD AND MOTLEY COUNTIES... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FLOYDADA...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. WITH THUNDERSTORMS CONTINUING TO STRENGTHEN...REMEMBER THAT A TORNADO WATCH REMAINS IN EFFECT ACROSS THE AREA THIS EVENING. BE READY TO FIND SHELTER IF A WARNING IS ISSUED. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 00:00Z
2.1 hours before the tornado, 182 km from the path. April 23, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -85048 J/kg
- Surface CAPE
- 683 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
- 0-3 km lapse rate
- 6.9 K/km
Amarillo Airport, TX (KAMA), 12:00Z
9.9 hours after it, 182 km from the path. April 23, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -88199 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -166 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.4 K/km
The radar
The Altus AFB radar (KFDR), 113 km away, was scanning. The volume nearest the touchdown began at 02:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:24 UTC | HAIL 2 | Northfield | Motley, TX | A FEW HAILSTONES UP TO TWO INCHES |
| 00:38 UTC | TORNADO | 8 Sw Cee Vee | Motley, TX | NUMEROUS REPORTS OF LARGE RAIN WRAPPED TORNADO - MOVING EAST AT 15 MPH |
| 01:33 UTC | TORNADO | 4 Sse Cee Vee | Cottle, TX | SPOTTER REPORTS LARGE WEDGE TORNADO. SPOTTER IS 2 MILES WEST WNW OF CEE VEE |
| 01:45 UTC | HAIL 1.75 | 9 S Childress | Cottle, TX | DELAYED REPORT-HAIL REPORTED ALONG HIGHWAY 83 ALONG COTTLE-CHILDRESS COUNTY LINE |
| 01:50 UTC | TSTM WND DMG | 2 N Paducah | Cottle, TX | HOME DAMAGED. LARGE TREES AND FIVE UTILITY POLES BLOWN DOWN ALONG U.S. HWY 62 83. TIME IS ESTIMATED. |
| 01:50 UTC | TSTM WND DMG | 2 Nw Paducah | Cottle, TX | CATTLE SHED ROOF BLOWN OFF...TELEPHONE POLES DAMAGED AND BLOWN OVER |
| 02:05 UTC | TORNADO | 6 W Swearingen | Cottle, TX | STARTED AT 905 PM. LIFTED BRIEFLY. BUT STILL ON THE GROUND AT 911 PM. |
| 02:25 UTC | TORNADO | 2 Nw Swearingen | Cottle, TX | |
| 02:35 UTC | TORNADO | 1 N Swearingen | Cottle, TX | REPORTED BY PADUCAH FIRE DEPARTMENT. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 22, 2010
41 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 22 | 1:05 PM MDT | EF0 | Bent, CO | 4.7 | 100 | |||
| April 22 | 1:08 PM MDT | EF0 | Bent, CO | 2.5 | 50 | |||
| April 22 | 1:35 PM MDT | EF0 | Bent, CO | 0.6 | 50 | |||
| April 22 | 1:48 PM MDT | EF0 | Bent, CO | 1.9 | 150 | |||
| April 22 | 1:57 PM MDT | EF0 | Bent, CO | 0.6 | 50 | |||
| April 22 | 2:22 PM MDT | EF0 | Kiowa, CO | 3.4 | 50 | |||
| April 22 | 2:29 PM MDT | EF1 | Kiowa, CO | 7.2 | 200 | $1,000 | ||
| April 22 | 2:36 PM MDT | EF0 | Kiowa, CO | 0.4 | 50 | |||
| April 22 | 2:45 PM MDT | EF0 | Kiowa, CO | 2.6 | 50 | |||
| April 22 | 2:55 PM MDT | EF0 | Kiowa, CO | 0.7 | 25 | |||
| April 22 | 2:56 PM MDT | EF0 | Kiowa, CO | 1.4 | 50 | |||
| April 22 | 3:00 PM MDT | EF0 | Kiowa, CO | 1.2 | 75 | |||
| April 22 | 3:12 PM MDT | EF0 | Kiowa, CO | 1.2 | 50 | |||
| April 22 | 3:28 PM MDT | EF0 | Elbert, CO | 0.1 | 50 | |||
| April 22 | 3:38 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| April 22 | 4:48 PM CDT | EF1 | Kearny, KS | 9.4 | 1,760 | $180,000 | ||
| April 22 | 4:59 PM CDT | EF0 | Armstrong, TX | 1.8 | 50 | |||
| April 22 | 5:04 PM CDT | EF0 | Kearny, KS | 4.9 | 440 | |||
| April 22 | 5:10 PM CDT | EF0 | Donley, TX | 5.2 | 100 | |||
| April 22 | 5:20 PM CDT | EF1 | Armstrong, TX | 10.3 | 100 | $3,000 | ||
| April 22 | 4:24 PM MDT | EF0 | Cheyenne, CO | 2.3 | 75 | |||
| April 22 | 5:32 PM CDT | EF0 | Kearny, KS | 2.6 | 150 | |||
| April 22 | 5:38 PM CDT | EF0 | Gray, TX | 0.5 | 25 | |||
| April 22 | 4:40 PM MDT | EF0 | Cheyenne, CO | 1.4 | 50 | |||
| April 22 | 5:51 PM CDT | EF0 | Beaver, OK | 0.2 | 25 | |||
| April 22 | 6:07 PM CDT | EF0 | Donley, TX | 0.6 | 25 | |||
| April 22 | 6:10 PM CDT | EF1 | Finney, KS | 2.7 | 880 | $800 | ||
| April 22 | 5:12 PM MDT | EF0 | Cheyenne, CO | 2.6 | 75 | |||
| April 22 | 6:17 PM CDT | EF0 | Finney, KS | 0.9 | 75 | |||
| April 22 | 6:27 PM CDT | EF0 | Scott, KS | 3.3 | 440 | |||
| April 22 | 6:30 PM CDT | EF0 | Gray, TX | 4.0 | 440 | |||
| April 22 | 6:39 PM CDT | EF0 | Kearny, KS | 2.7 | 200 | |||
| April 22 | 6:40 PM CDT | EF0 | Gray, TX | 4.5 | 100 | |||
| April 22 | 5:52 PM MDT | EF0 | Cheyenne, CO | 1.1 | 25 | |||
| April 22 | 6:05 PM MDT | EF0 | Cheyenne, CO | 1.4 | 25 | |||
| April 22 | 7:06 PM CDT | EF1 | Scott, KS | 7.2 | 440 | $210,000 | ||
| April 22 | 7:20 PM CDT | EF2 | Motley, TX | 9.0 | 1,300 | $100,000 | ||
| April 22 | 7:40 PM CDT | EF0 | Scott, KS | 1.4 | 150 | |||
| April 22 | 7:46 PM CDT | EF3 | Cottle, TX | 12.3 | 975 | $300,000 | ||
| April 22 | 7:57 PM CDT | EF0 | Lane, KS | 3.7 | 150 | |||
| April 22 | 9:21 PM CDT | EF0 | Gove, KS | 0.5 | 10 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.